MAUDE Adverse Event Report: GYRUS ACMI, INC VALVE IN CARTRIDGE, 7MM; SPIRATION VALVE

GYRUS ACMI, INC VALVE IN CARTRIDGE, 7MM; SPIRATION VALVE
Model Number SVS-V7-00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypoxia (1918); Respiratory Failure (2484)
Date of Event 01/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following patient identifier is linked: (b)(6).The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
A patient underwent spiration valve placement procedure for the treatment of severe emphysema.A total of two spiration valves were placed in the left upper lung lobe; one 9mm valve was placed at lb1+2 and one 7mm valve was placed at lb4+5.The patient had acute on chronic respiratory failure with hypoxia and hypercapnia one day post procedure.The patient was treated with iv antibiotic, steroids, and mechanical ventilation.Both of valves were removed on two days post procedure.The event was reported to be ongoing; the patient's condition was stable at the time of this report.The physician indicated that the event was related to the devices and procedure.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.The most probable cause was not established; the investigation findings do not lead to a clear conclusion about the cause of the reported adverse event.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from the customer.

Brand Name
VALVE IN CARTRIDGE, 7MM
Common Device Name
SPIRATION VALVE
Manufacturer (Section D)
GYRUS ACMI, INC
6675 185th ave ne
redmond WA 98052
Manufacturer (Section G)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 
5082077661
MDR Report Key21426936
Report Number3004450998-2025-00016
Device Sequence Number8189658
Product Code NJK
UDI-Device Identifier00896506002279
UDI-Public896506002279
Combination Product (Y/N)N
PMA/510(K) Number
PMA P180007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSVS-V7-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient EthnicityHispanic